# SDR 2021FA0000245

- Difficulty date: February 10, 2021
- Submitted: August 25, 2021
- Operation: General aviation
- Aircraft: N72254
- Make and model: Cessna 140
- Aircraft serial: 9428
- System (JASC): 3221 · Nose/Tail Landing Gear Attach Section
- Part: Bolt
- Part number: AN622A
- Condition: Cracked
- Location: Tail Gear
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

PILOT REPORTED TAIL WHEEL SPRING ATTACHMENT BOLT BROKE AT TOUCHDOWN. THIS CAUSED THE TAIL TO POP UP AND A LOSS OF DIRECTIONAL CONTROL. IT IS UNKNOWN OF THE BOLT TOTAL TIME. THIS IS AN AREA THAT IS OFTEN OVERLOOKED BECAUSE OF THE DIFFICULTLY OF INSPECTING. THIS AREA OF THIS MAKE & MODEL HAS HAD MANY ISSUES IN THE PAST WITH LEAF SPRINGS BREAKING, SMOKING RIVETS AND BROKEN BOLTS.
